advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Anson, Texas, USA:

My mother, who has type 2 diabetes, was taking Glucovance and Starlix [nateglinide], but after she started to have high sugar readings in the mornings about a month ago, her doctor started her on Lantus (insulin glargine). It seems to be really helping except she has noticed some ankle swelling in the last couple of days. Could the Lantus cause this?

Answer:

Initiation of insulin, no matter what type, can cause transient salt and water retention. It is usually not permanent. I would suggest that if the swelling remains, you have your mother contact her physician so that other causes of leg swelling can be ruled out.

JTL

DTQ-20021212215644
Original posting 14 Jan 2003
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.